I lived through a Gardasil nightmare
Spokane, Washington 30 October 2013
My name is Lisa and I had a horrible reaction to the set of Gardasil vaccines. It took almost six years to get back to being somewhat normal.
Back in 2007 when I was 22, I was going in for a normal woman visit and I had a test come back positive for “abnormal cells.” They were cancer cells caused by HPV.
I went in for the whole “cut and burn” procedure and my Doctor told me there was a new vaccine called Gardasil for HPV to protect against cervical cancer. She said I should get it so I don’t get cancer again, or lose my fertility; and my insurance covered it, so I might as well.
So I said, “Sure go ahead, I don’t want cancer again.”
Well after she gave me the first vaccine of the set of 3, I started feeling dizzy. She said “That’s normal, see you next time for you second dose.”
I left the office and got in the elevator and passed out in the elevator. Luckily there was someone coming back from their lunch break who took me back into the office. I went to my car after 15-20 minutes and felt really “heavy”. I thought nothing of it and put it out of my head.
For the next few weeks I started getting horrible painful screaming migraines where the pain would linger for 3-4 days. I lost all feeling in my hands and had tingling throughout my arms. My face and lip went numb on one side and my eyes lost sight. For some reason I could not speak because words would not form in my mind. I was so scared.
I went to the ER because I thought I was having a stroke. They referred me to a neurologist and I went to her to get her opinion. Her diagnosis was chronic migraine, so she offered me pain pills. I rejected them asking her if we could just find a way to stop them all together.
So after 2 months of this, I went in for my second Gardasil dose. The same thing happened but, this time I was prepared for it. I stayed in the office for 30 min after the injection. The Doctor told me I could leave when I felt fine. After this shot the migraines were worse. My brain literally hurt. My nose would bleed so profusely that I felt as if I was bleeding out. I started getting confused while driving, could not figure out if a green light meant stop or go.
One day on my way to work I just simply did not step on the breaks and ran into my office building up the cement stairs and my boss did not know what to say, or how to help me so she told me to take the day off.
I would have to pull over and call my fiancé to help me through the migraines while I was driving home so I wouldn’t wreck. I couldn’t read street signs anymore. I did not even understand letters.
I visited the neurologist again and she said confusion during migraines is normal. So after going through the horrible pain, bleeding, confusion, numbness, sight and sound problems for 6 months, I went and got my third dose of Gardasil, not even thinking any of this was related to the vaccine.
After all of my suffering and with no real answers, I decided to research the symptoms I was experiencing. Come to find out I was not alone. I found a few support groups and blogs of mothers and teens who were struggling with the same symptoms I was. Some were worse; some had even died.
The one thing we had in common was we had all taken the HPV vaccine, Gardasil. I do not believe this is a coincidence.
I suffered for almost 5 years before I started researching to see if there were ways to ease some of the symptoms. I learned how to detox, adjust my diet and use natural alternative methods. It took a whole year of using multiple methods including eating organic, detoxing of heavy metals, doing Epsom salt baths, etc…
Finally, I am beginning to see a light at the end of the tunnel. My symptoms are nowhere near as horrible as they used to be.
I still have periods where my hands will go numb and then they feel “non-existent,” but it’s rare. I’ll take that over everything else I went through any day. I am just glad that for the most part it is over.
Before you decide if Gardasil is right for you, please do your research. Regular cervical exams would have never given me all of the pain and suffering Gardasil has.